MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACLIP DUAL TRIGGER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ULTRACLIP DUAL TRIGGER; BIOPSY INSTRUMENT
Model Number 864017D
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, image was provided for review.The investigation of the reported event is currently underway.(expiration date: 07/2024).
 
Event or Problem Description
It was reported that during a breast tissue marker placement procedure under ultrasound guidance, the marker components were allegedly disassembled.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a breast tissue marker placement procedure under ultrasound guidance, the marker components were allegedly misassembled.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: only one device was involved in this reportable event at the user facility.Additional unused lot samples from the same lot/product catalog number were returned from the customer for evaluation and investigation of this event.The original device was not returned for evaluation.Two number of medical images were provided for review.Photograph shows the ml and cc views of the right breast.And it shows the photograph is taken immediately following an ultrasound -guided breast biopsy.It was noted that there was small metallic breast tissue marker in the upper outer right breast.Determination of shape of the marker cannot be concluded due to the low resolution of photograph.And it was noted that there was no abnormality to the tissue marker and it is easily visualized on the mammogram.On discussions, it was concluded that the last stage of ultrasound-guided biopsy is placement of tissue marker.It was noted that the photograph cant be a evidence for the alleged components misassembled condition.Based on the image review, mislabeled product cannot be confirmed based on the image provided as it cant be considered as evidence.Therefore, the investigation for the reported mislabeled product is kept as inconclusive as there was no proper evident provided.Three sealed ultraclip dual trigger breast tissue marker was returned for evaluation.On visual evaluation, it was opened and deployed.And it was noted that all the three samples had the correct marker deployed.Therefore, the investigation for the reported mislabeled product for the returned lot sample is unconfirmed.However, the investigation for the reported mislabeled product is kept as inconclusive as the original device was not returned.The catalog number provided indicates the product where only coil markers will be used, which may looked like a padlock marker from certain angles.However, a definitive root cause for the alleged mislabeled product could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 07/2024), g3, h6 (method) h11: h6 (result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRACLIP DUAL TRIGGER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15081467
Report Number2020394-2022-00594
Device Sequence Number5048584
Product Code NEU
UDI-Device Identifier00801741032257
UDI-Public(01)00801741032257
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number864017D
Device Catalogue Number864017D
Device Lot NumberHUFV0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown